Uloric brands around the world

Febuxostat and Side Effects.

Stopping Gout Together Forums Help My Gout! The Gout Forum Febuxostat and Side Effects.

Viewing 5 reply threads
  • Author
    Posts
    • #6300
      d q
      Participant


      @nobody

      Getting straight to the point on this one, as you know I’ve been on Febuxostat since mid November where I started 20mgs and I’ve experienced the following;

      1. Change of water habits, I am now drinking at least 2 litres per day
      2. An occasional feeling of a flare up otherwise my foot pain is reducing!
      3. Dropped from +/-600ummol to 515ummol
      4. Otherwise, all OK.

      Upon starting 30mgs however;

      1. Water consumption still at 2 litres sometimes more, is this normal?

      2. A week later I’ve been experiencing general back pain – possibly related?
      I use Deep Heat to help with the pain which helped a lot. Sometimes it feels like a digestive thing, other times it just feels like a muscle thing.
      What did you do for your pain? Did it go alone?

      3. I’ve been taking Febuxostat with a small amount of water in the morning and having breakfast about 30 mins later. The PIL say’s you can take it with or without food but as you know Allopurinol should be taken with food and a lot of water. How do you take it? Could taking it alone with little water be causing the occasional stomach pains / digestive tract feelings?

      4. Any change of toilet habits / frequency?

      5. Lastly, did you perform and specific liver scans other than a blood test? An MRI or Ultrasound to monitor size for example? If so, how far into starting?

      Thank you – I honestly appreciate your help here.


      Febuxostat Side Effects

      This discussion is mainly about febuxostat side effects. So you will find additional information if you search for that term using the search box near the top of the page. Especially, read Febuxostat Side Effects facts.

      For your GoutPal Plan for Gout Patients, discuss with your doctor the risks of Uloric against the benefits of safe uric acid.

    • #6303
      nobody
      Participant

      Sorry, but there’s not much I can help you with beyond what I already told you. I keep thinking that our cases are quite different.

      I would normally drink a good bit more water than 2 liters anyway and I didn’t get liver imagery while on the drug.
      The back pain you describe seems rather different from what I briefly experienced.

      In addition to abdominal pain, I did experience chronic constipation while on the drug, especially when I took 40mg. The usual solutions helped. Also, it seems my body adapted very slowly (gradual improvement).

      I tried taking the pill fragment at different times but I noticed no difference. Then again I didn’t try very hard or systematically. I’ve typically taken it with lots of water out of habit, the way I’d take any pill.
      For what it’s worth, the corporation which developed the drug says the peak concentration of the drug will be higher if taken on an empty stomach, as expected.

    • #6305
      d q
      Participant

      Thanks mate – pretty much what I wanted/needed to know.

    • #6323
      d q
      Participant

      @anybody, I wanted to update you on a few key pointers when starting 40mgs;

      I got an ultrasound down around the abdominal area which returned an OK for all organs size wise and health wise. So it seems it might be musclier. I’m going to watch it for a further week or so as the pain is still present

      Water intake has increased by a further litre so I am now on about 3 litres a day. May I ask if you saw an increase of water intake whilst increasing your dose of Febuxostat?

      Are you still taking Febuxostat or have you tried the divorce with drug approach that Keith has adopted every so often?

      Hope your well

    • #6331
      nobody
      Participant

      I would normally drink more than 3 liters a day anyway and I don’t know if the exact amount I consumed changed when I started the drug.

      It’s way too early for me to try quitting the drug. I’ve had hyperuricemia for decades and so I doubt my system is close to being purged.
      In my opinion, a more reasonable next step for me would instead be to lower my dose so as to get my SUA closer to the recommended maintenance level.

    • #6348
      d q
      Participant

      @nobody – hope your well.

      I remember you mentioning that 40mgs was giving you unbearable side effects so you reduced your dose to something more tolerable. I was wondering if you were able to get your results down to a ‘debulking’ dose which from what I understand is under 350 ummol or have you gone for the reduce UA levels to whatever you can with less then 40mgs without letting the higher doses impact the quality of your life (i.e – risking the occasional gout attack)..?

      cheers buddy.

Viewing 5 reply threads

You should log in to GoutPal to reply to this topic.


If you need more information, get it from GoutPal’s Log-in Help.